Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 231, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 5, 2003, 7:50 AM CDT for McLennan County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2003, 7:50 AM CDT (12:50 UTC)
- Expired
- Jun 5, 2003, 8:45 AM CDT
- In force
- 55 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County McLennan County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 6:35 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 0.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1184 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
383 WUUS54 KFWD 051250 SVRFTW TXC309-051345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 749 AM CDT THU JUN 5 2003 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCLENNAN COUNTY IN NORTH CENTRAL TEXAS * UNTIL 845 AM CDT * AT 749 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF MCGREGOR...MOVING EAST AT 35 MPH. MOTORISTS ON I 35 NEAR AND SOUTH OF WACO WILL EXPERIENCE INTENSE CROSS WINDS AS THESE DANGEROUS STORMS MOVE THROUGH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MCGREGOR AROUND 755 AM CDT LORENA...HEWITT AND WACO AROUND 810 AM CDT ROBINSON AROUND 820 AM CDT DAMAGING WINDS IN EXCESS OF 70 MPH ARE LIKELY WITH THIS STORM. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. LAT...LON 3154 9754 3128 9733 3155 9684 3176 9700 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 7:05 AM CDT, 45 minutes earlier.
Area forecast discussion, Jun 5, 7:05 AM CDT, 45 minutes before
AREA FORECAST DISCUSSION...UPDATED TO AVIATION DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 705 AM CDT THU JUN 5 2003 .AVIATION DISCUSSION... A MESOSCALE CONVECTIVE COMPLEX WILL CONTINUE TO MOVE EAST ACROSS THE REGION THIS MORNING. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE AREA AIRPORTS THROUGH AT LEAST 16Z...AND POSSIBLY UNTIL 18Z. THUNDERSTORMS MAY OCCUR LATE THIS AFTERNOON...WITH A SLIGHTLY BETTER CHANCE LATE TONIGHT. OTHERWISE...WILL KEEP MVFR CEILINGS THROUGH 20Z...WE SHOULD SEE AN IMPROVEMENT TO VFR LATE AFTERNOON AND THIS EVENING...AND A RETURN TO MVFR CEILINGS AFTER MIDNIGHT. #58 .PUBLIC UPDATE 645 AM CDT... UPDATE OUT SHORTLY TO REMOVE OLD WATCH AND ADD NEW WATCH. ALSO UPPED POPS THIS MORNING AREAWIDE...MCS STILL GOING STRONG. ALSO REDUCED HIGHS A FEW DEGREES. OTHER MINOR TWEAKS FOR CURRENT TRENDS. WINDS SHOULD SHIFT NW BEHIND STORMS AS ACCOMPANYING MESOLOW PUSHES THROUGH. REGARDLESS OF WORDING...SE WINDS MAY RETURN THIS AFTERNOON OR EVENING BEFORE FULL WIND SHIFT TONIGHT. UPDATED NUMBERS BELOW. 25 .EARLY MORNING PUBLIC DISCUSSION 515 AM CDT... MCS NOW INTO WESTERN PORTIONS OF CWA...SHOWING NO SIGNS OF DIMINISHING. LLJ SHOULD SHUT OFF AFTER DAYBREAK...AND PRECIP WILL GRADUALLY DECREASE IN INTENSITY...BUT NOT BEFORE REACHING I-35 CORRIDOR. HEAVIEST RAIN WEST. SFC BOUNDARY REMAINS NEAR NORTHERN EXTENT OF CWA...MESOLOW ASSOCIATED WITH MCS NOW NE OF ABI. DESPITE LIMITED SUNSHINE TODAY...THESE FEATURES WILL KEEP THE POTENTIAL FOR REDEVELOPMENT LATER TODAY. MODELS ALL OVER THE PLACE IN PLACEMENT OF FEATURES...BUT ALL IN REMARKABLE AGREEMENT WITH EXTRAORDINARY POPS TODAY AND TONIGHT. DFW MOS POPS FOR TODAY...ETA 84...AVN 88...NGM 76. ETA SERIES BEST HANDLING MCS AND ASSOCIATED SHORTWAVE...PROGS SEND SHORTWAVE THROUGH CWA TODAY. FAVOR MESOETA SOLUTION...BUT WILL UNDERCUT POPS. WILL LIKELY GET BURNED IF RAIN HITS BUCKETS...BUT SEE TREND OF DECREASING PRECIP DURING THE MORNING. SFC BOUNDARY PASSES OVERNIGHT...AND MODELS KEEP POPS HIGH. LITTLE UPPER SUPPORT...BUT MOISTURE ABUNDANT WITH REINITIATING LLJ. WILL KEEP LOW END CHANCE POPS. HIGHLY AMPLIFIED BLOCKING RIDGE OVER WEST COAST REMAINS WELL ENTRENCHED. POLAR STREAM STILL DIVING INTO THE SOUTHERN PLAINS. TIGHTLY WOUND CINNAMON ROLL NOW IN EASTERN MONTANA WILL CONTINUE TO GRIND SOUTHEASTWARD. FLOW OVER TEXAS WILL FLATTEN AS A RESULT...AND MCS FEST WILL END AFTER WIND SHIFT LATE TONIGHT/FRIDAY AM. THINGS CALM DOWN FRIDAY...AND SATURDAY IS REMARKABLY PLACID AFTER LAST WEEK. MODELS ALL AGREE ON FROPA SUNDAY...INTRODUCED SLIGHT CHANCE POPS. HEIGHTS RISE AS THE WORKWEEK BEGINS...AND PRECIP CHANCES DRY UP. FCSTID = 25 DFW 85 69 86 66 / 100 30 20 0 ACT 86 71 88 67 / 100 30 30 0 PRX 86 67 85 63 / 60 30 20 0 DTO 85 67 85 63 / 100 30 20 0 TKI 85 67 85 63 / 100 30 20 0 DAL 85 69 86 66 / 100 30 20 0 TRL 86 67 85 65 / 60 30 20 0 CRS 86 70 88 66 / 70 30 30 0 TPL 86 71 88 67 / 100 30 30 0 .FWD... TX...SEVERE THUNDERSTORM WATCH UNTIL 1100 AM CDT THURSDAY FOR ZONES TXC027...TXC099...TXC145...TXC161...TXC193...TXC281...TXC289... TXC293...TXC309...TXC331...TXC395.
Hazardous weather outlook, Jun 5, 5:30 AM CDT, 2 hours 20 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-052245- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 530 AM CDT THU JUN 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS MORNING ACROSS THE NORTH TEXAS AS A THUNDERSTORM COMPLEX SLOWLY WEAKENS AS IT TREKS EASTWARD. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. LOCALLY HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING WILL ACCOMPANY SOME OF THESE STORMS...BUT NO ORGANIZED SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL END BY MIDDAY FRIDAY...WITH DRY WEATHER EXPECTED FRIDAY AFTERNOON AND SATURDAY. A COLD FRONT WILL APPROACH NORTH TEXAS BY EARLY SUNDAY...BRINGING ANOTHER CHANCE OF THUNDERSTORMS FOR SUNDAY. DRY WEATHER WILL THEN PREVAIL FOR MONDAY THROUGH WEDNESDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 58
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 6:37 AM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 38 min |
| Jun 5, 7:03 AM CDT | Severe Thunderstorm Warning | FWD | Coryell | 57 min |
| Jun 5, 7:25 AM CDT | Severe Thunderstorm Warning | FWD | Bell | 50 min |
| Jun 5, 8:13 AM CDT | Severe Thunderstorm Warning | FWD | Bell | 47 min |
| Jun 5, 8:17 AM CDT | Severe Thunderstorm Warning | FWD | Falls | 58 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.